MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125275-28
Health Effect - Clinical Codes Ischemia (1942); Prolapse (2475)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the stent implant was returned for analysis.The reported device damaged by another (explanted stent) was able to be confirmed.Ischemia is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat lesions located in the distal left main to the circumflex (lm to cx).The lesion was treated with a 2.75 x 28 mm xience alpine stent deployed at 16 atmospheres.A shift in plaque was observed to the lad causing a slow blood flow; therefore, an attempt was made to cross a non-abbott guide wire through the implanted stent struts to reach the lad for treatment of the plaque shift; however, it would not cross through the stent strut and the tip of the guide wire became stuck on the stent struts.Retraction of the guide wire resulted in the implanted stent being explanted along with the guide wire.Another 2.75 x 28 mm xience alpine stent was successfully deployed in the lesion and was post-dilated.An attempt was then made to go through the side struts of the deployed stent with a 2.25 x 8 mm xience alpine stent; however, it would not go through the struts.After additional pre-dilatation was performed, another attempt was made with a 2.25 x 12 mm xience alpine which was able to cross through the struts for treatment of the lad.The patient was stable post-procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6149913
Report Number2024168-2016-08631
Device Sequence Number889177
Product Code NIQ
UDI-Device Identifier08717648199288
UDI-Public(01)08717648199288(17)190524(10)6051941
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2019
Device Catalogue Number1125275-28
Device Lot Number6051941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2016
Initial Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: RUNTHROUGH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR